After Having a Reaction to Botox, It is Safe to Ever Have Botox Again?
- Asked by Barbara17692
- 1 year ago
I have been having Botox for years with good results and no side effects. The last botox I had was with someone I noticed was a new girl and she gave me a small amt. in the side of the nose, in addition to my regular injection sites. I had headaches, followed by double vision and then my eye crossed a month or two later. Does Botox have an age limit? Thank You Barbara
Botox and age
There is no age limit to the adminstration of neurotoxin. The amounts/units given may vary over time. I'm sorry to hear that you had these side effects, and happy to say that they are temporary. The Botox was not admistered correctly. You are not likely to have this problem with a board certified cosmetic physician.
Issue with Botox
Your issue has to do with the unwise placement and an inexperienced injector, and nothing else. I've injected Botox on people who are 18, all the way up to people in their 80s. It doesn't have a thing to do with age, but it absolutely has to do with the injector and injection site.
Reaction to Botox
You had a side effect to an unwise placement of Botox. Avoid the new girl and that area and you should be OK to continue. No age limit to Botox. Botox is like a scalpel. You can do amazing things with it but you can cause problems as well. Fortunately all the problems are temporary. Good luck!
How to avoid Botox complications
Dear Barbara -- Botox, like any other procedure, has its risks and complications. In my practice, I feel Botox has the lowest risk and rate of complications, compared to lasers, surgery, and fillers. As a patient, I recommend you seek out a Board Certified dermatologist or plastic surgeon that has been performing this treatment for several years. Make sure the physician does the injections and doesn't delegate it to anyone else on the staff. Like most things in life, there is no substitute for training and experience. Take care, Dr. Groff
Age Limit for Botox
There is no age limit for Botox. The double vision may have been caused by nonstandard placement of the Botox.
Botox and placement
It sounds like you need to follow up with the provider or just wait out the treatment. If there was just a small amount injected, it shouldn't last too long.
Reactions to Botox
The reaction you had to Botox does not at all sound like an allergic reaction, but rather related to the injector or injection technique. I highly doubt you'd have this problem again in the hands of an experienced and trained injector such as a dermatologist.
Age Limit to Botox?
There really isn't an age limit to Botox. The reason you had unwanted side effects was because you were injected improperly in the wrong locations by an inexperienced, likely unqualified injector. I have patients ranging from in their twenties to eighties having Botox injections, all of whom are happy with their results.
Web reference: http://www.barnettdermatology.com/events.php?cat=20&id=107
Eye Findings After Botox is Possible
Ocular symptoms such as altered vision and diplopia ( double vision) are a very uncommon complication of Botox Injections. Botox is the number one cosmetic treatment due to its safety and effectiveness. There is a complex set of blood vessels around the eye and nose which connect to the blood supply of the eye and its muscles. It is possible that a small amount of the medication got into one of these vessels leading to your symptoms. I would recommend that you discuss it further with your doctor. An Ophthalmological examination is definately in order to be certain that another medical problem is not contributing to your symptoms. The good news is that these symptoms usualy resolve on their own without further treatment. Your findings are probably not a reaction to botox and you should be safe to have future treatments. You should also consider having your doctor reporting the incident to the medical department of the manufacturer of botox so that you can get more information about how commonly this occurs. Best wishes for a speedy recovery.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.